My 14 year old was just diagnosed with hashimotos. Her TSH was 1.19, free T4 was1.3, antibodies were 420, and ultrasound revealed an enlarged thyroid gland with a nodule of .9 x .8 x .5 cm. Her pediatric endo put her on 50 mcg levothyroxine. After 6 weeks on the medication, her TSH dropped to .07, free T4 was 1.2, free T3 was 2.5 and antibodies continued to climb to 852. She was a mess on the meds (insomnia, irritable, high strung) but her pediatric endo wanted to leave her on the meds. I took her to another endo (not pediatric). He wanted her off the meds. He said it wasn't helping her any, he wasn't concerned about her antibodies, and sometimes nodules shrink on their own. Which doctor do I listen to??? She's only 14 !!!
TSH of 1.19 is normal and does not require meds. TPO antibodies mean there is an autoimmune attack on the thyroid but with current normal thyroid function. The nodule of 0.9cm is very small and would not justify medication anyway (the idea of using meds "suppressing" nodules in patients w/ normal TSH is somewhat outdated). Would monitor the situation w/o meds with annual (+/-) TSH and ultrasound recheck.
Listen to your child! I can't stress that enough! And given the fact that her antibodies increased that much, I'd take her off of the medication! Maybe she'd have a better response to Armor thyroid or something like that.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.